Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 56, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 14, 2014, 2:36 PM CDT for Allen County, Barren County, Monroe County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 2:36 PM CDT (19:36 UTC)
- Expired
- May 14, 2014, 3:05 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, KY, Barren County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 72 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 2:41 PM CDT | HAIL 1 | 2 Se Holland, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:53 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489
WUUS53 KLMK 141936
SVRLMK
KYC003-009-171-142005-
/O.NEW.KLMK.SV.W.0056.140514T1936Z-140514T2005Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM CDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTH CENTRAL BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 305 PM CDT
* AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
LAFAYETTE...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TOMPKINSVILLE...MOUNT ZION...OAK FOREST...HOLLAND...AKERSVILLE...
WALNUT HILL...BUGTUSSLE...MAYNARD...FOUNTAIN RUN...FLIPPIN...
AUSTIN...FREETOWN...TRACY...LAMB...EMBERTON...GUM TREE...JEFFREY...
PETER CREEK...DRY FORK AND COOKTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3664 8620 3689 8597 3670 8567 3662 8585
TIME...MOT...LOC 1936Z 220DEG 30KT 3665 8605
HAIL...1.00IN
WIND...60MPH
$$
JSD1 follow-up statement
626 WWUS53 KLMK 142005 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 405 PM EDT WED MAY 14 2014 KYC003-009-171-142015- /O.EXP.KLMK.SV.W.0056.000000T0000Z-140514T2005Z/ MONROE KY-ALLEN KY-BARREN KY- 305 PM CDT WED MAY 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BARREN... SOUTHEASTERN ALLEN AND WESTERN MONROE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3664 8620 3689 8597 3670 8567 3662 8585 TIME...MOT...LOC 2005Z 220DEG 30KT 3683 8586 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:29 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 14, 12:29 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 129 PM EDT Wed May 14 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 120 PM EDT Wed May 14 2014 An update has been issued to include Tornado Watch #154 which is valid until 800 PM EDT. Convection has started to develop rapidly as we have destabilized across the region. Two waves of storms are expected across the region. Wave number one is currently moving through south-central Kentucky and will affect the eastern half of the forecast area this afternoon. Greatest coverage will be from Lake Cumberland northward into the Bluegrass region including Lexington Metro over the next several hours. A secondary wave is developing from near Jackson, TN southward toward Meridian, MS. This line will lift NNE and into western Kentucky later this afternoon and evening. The main threat with both waves continues to be damaging winds and large hail. However, as surface low deepens and moves northeastward, the low-level wind flow is forecast to back to the southeast, increasing low-level shear profiles across the region. This will result in the potential for storms to acquire rotating updrafts with the possibility of isolated tornadoes. The greatest threat of tornadoes still appears to be focused along and east of the I-65 corridor. In addition to the severe weather threat, high moisture content in the atmosphere will result in any storm being an efficient rainer. Training storms could produce locally heavy rainfall with 1-1.5 in/hr rain rates which could result in flash flooding. Update issued at 1014 AM EDT Wed May 14 2014 Did a quick update to trend PoPs and temperatures closer to observations. Surface cold frontal boundary is draped across central KY this morning. Main batch of rainfall in the form of rain showers with embedded thunderstorms continues to stream northward on the cool side of the boundary..mainly west of I-65. Have had some localized heavy band of rainfall that affected portions of southern Indiana. These heavier bands have shifted northward into central Indiana while lighter showers continue to stream in from the south. There is a very strong cloud and temperature gradient across the region this morning. In our eastern areas, we have partly to mostly sunny skies with readings in the upper 60s to the lower 70s. West of I-65, temperatures are generally in the upper 50s to the lower 60s. Surface warm front to the south is expected to advance northward today which should allow temperatures to war into the middle to upper 70s in the east. However, continued cloud cover will likely keep temperatures in the lower to middle 60s out across the west with mid-upper 60s in the I-65 corridor. Two emerging threats are on the table for this afternoon/evening. The first is the potential for strong to severe convection and the second will be locally heavy rainfall amounts. With regards to severe potential, combination of surface heating and strengthening ascent aloft along with surface convergence should result in a uptick in convective activity this afternoon despite the widespread convection we've seen this morning. While mid-level lapse rates are generally weak, we do have an anomalously high moisture content with precipitable water amounts above 1.5 inches. Thus, adequate moisture is in place for sustained convection. Interesting aspect of the event is the developing surface low to our southwest. As this feature lifts northeastward, we will see the low-level wind fields back to the southeast ahead of the approaching low. With decent mid-level flow pushing into the region aloft, combined with the backed flow at the surface will likely result in veered wind profiles supportive of rotating updrafts with convection. While the overall severe weather parameters support more of a damaging wind threat, isolated tornadoes will be possible mainly along and east of the I-65 corridor this afternoon. Antecedent tornado threat may continue into the early evening hours as the mid-level jet max swings through the Ohio Valley. The second threat will be the potential for heavy rainfall with convection this afternoon and evening. As previously mentioned, anomalous moisture exists across the region and the strong southerly flow off the gulf will continue to transport copious amounts of moisture into the Ohio Valley. Good surface confluence and associated upper dynamics will likely lead to N-S oriented bands of showers and storms that may train over areas. 1-1.5 inch per hour rain rates are very likely with this activity that may lead to flash flooding across our central and eastern counties this afternoon and evening. Highest moisture flux convergence values appear to be maximized in the 14/21Z to 15/00Z time frame...which coincides with the maximum diurnal heating curve. For this reason, will be tweaking up QPF forecasts a bit and will also mention heavy rainfall in the forecast grids. .SHORT TERM (Now through Thursday)... Issued at 300 AM EDT Wed May 14 2014 Surface front has hung up somewhere in the I-65 corridor, with the wind shift a bit farther east and the actual temp/dewpoint discontinuity hanging back to the west. Sharp upper trof is still over the Plains, with a respectable moisture feed fueling convection over the Mississippi Valley, and hints of a surface wave developing over the Deep South. Most of central Kentucky and southern Indiana are currently rain-free, but scattered showers and a few T-storms have started to blossom over middle Tennessee within the last hour. Low-level jetting isn't too impressive, but there is plenty of low-level moisture to sustain any showers that try to push north out of Tennessee this morning. The upper trof will deepen as it pushes east, and with the resulting deepening of the surface wave, the boundary will lift north and west again, putting more of central Kentucky into the warm sector. Will carry categorical POPs, as multiple waves of showers and storms will move through today and into tonight. Forecast soundings show decent unidirectional shear, but anywhere that surface winds back in response to the deepening of the surface low, some directional shear will develop, and it will be concentrated in the lowest 1-2 km. Rotating storms will be possible, and the main limiting factor in their severe potential will be how much instability develops. Average QPF on the order of an inch is not a big deal, but with multiple rounds of precip, any location that sees training storms could easily get 2+ inches as PWATs will be solidly above the 75th percentile for May. By Thursday the moisture feed is shunted off to the east, but the upper low will close off over Wisconsin. Cold pool aloft will keep us quite cloudy, and 850mb temps could plunge as low as +1 to +3C. If this verifies our current max temp forecast in the lower 60s could even be generous. .LONG TERM (Thursday night through Tuesday)... Issued at 300 AM EDT Wed May 14 2014 A deep mid-level trough will push south and east over the Great Lakes and Ohio Valley late this week. Ahead of this trough scattered showers will be possible late Thursday night and Friday. There could be a brief period for thunder Friday afternoon before capping works in aloft, but the chance seems fairly isolated at this time. As the trough lifts to the northeast through the weekend, any afternoon instability showers that develop will be mainly across our north and northeastern forecast area Saturday. As we head from Sunday into the new work week, warm-air advection on the back side of this upper trough should result in isentropically forced showers and perhaps storms early Sunday morning. The latest guidance keeps most of this activity across the Tennessee Valley, generally well south of our area. However, the GFS brings some of the precip across our southern counties. We already had slight chance PoPs going, so will keep those in place for now. If this trough is more amplified/deeper Saturday night than what the GFS depicts, then all precip will be south of the forecast area. Will keep an eye on trends the next day or so. The trough moves east Monday and Tuesday, with heights aloft increasing as ridging pushes east from the Plains. Expect the dry conditions to continue through Tuesday with a warming trend on tap. With the deep, anomalous trough axis aloft during the beginning of the long-term period, temperatures Friday and Saturday will be some 10-15 degrees below normal for this time of year. High temperatures are only expected to reach the lower to middle 60s, with overnight lows in the 40s. Then we will begin to warm into next week. Highs of middle and upper 70s Sunday will give way to low and middle 70s by Tuesday. && .AVIATION (18Z TAF Update)... Issued at 125 PM EDT Wed May 14 2014 Stalled out cold front currently resides across central Kentucky this afternoon. A developing area of low pressure over west-central Mississippi is forecast to move northeastward through KY later this afternoon and evening. This will bring several waves of showers and thunderstorms to the region. Ceilings and visibilities will fluctuate this afternoon at the terminals. For the most part, VFR conditions will prevail outside of any thunderstorms. Within the thunderstorms, gusty winds and ceilings/visibilities dropping to IFR levels can be expected. The best chances of convection look to be between 14/18Z and 15/00Z. Once the wave of low pressure pulls off to the east, combination of low clouds and fog/haze/mist will be likely at the terminals tonight. MVFR visibilities and IFR ceilings are likely to be found at the terminals after 15/02Z. Surface winds will start off light and variable, then shift to the southeast this afternoon. After the low moves northeast of the region, southwesterly winds are expected...which will gradually turn more west/northwesterly toward 15/12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........MJ Short Term.....RAS Long Term......MJP Aviation.......MJ
Hazardous weather outlook, May 14, 12:03 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 103 PM EDT WED MAY 14 2014 INZ084-089>092-KYZ023>043-045>049-053>057-061>067-070>078-081-082- 151715- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON... NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/ ...TORNADO WATCH 154 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE IN AREAS ALONG AND EAST OF INTERSTATE 65. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND LOCALIZED FLOODING ISSUES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-151715- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER 103 PM EDT WED MAY 14 2014 /1203 PM CDT WED MAY 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A STRENGTHENING LOW PRESSURE SYSTEM MOVES NORTHEASTWARD ACROSS KENTUCKY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THE HIGHEST THREAT OF SEVERE WEATHER WILL BE IN AREAS ALONG AND EAST OF INTERSTATE 65. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS. THE HEAVY RAINFALL WILL PRODUCE EXCESSIVE PONDING OF WATER AND LOCALIZED FLOODING ISSUES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL THROUGH TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RAS/MJP/MJ
In the hours before
Special weather statement, May 14, 1:23 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 PM EDT WED MAY 14 2014
KYZ039-040-046-047-054-055-141850-
ANDERSON KY-BOYLE KY-MARION KY-MERCER KY-WASHINGTON KY-WOODFORD KY-
223 PM EDT WED MAY 14 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF DANVILLE...AND MOVING NORTHEAST
AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARRODSBURG...
DIXVILLE AND NEVADA...
RIVERVIEW ESTATES AND CORNISHVILLE...
BOHON AND STRINGTOWN...
JACKSON AND TALMAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3792 8469 3755 8491 3760 8513 3802 8491
3793 8468
TIME...MOT...LOC 1822Z 205DEG 30KT 3765 8497
JDGSpecial weather statement, May 14, 1:38 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 238 PM EDT WED MAY 14 2014 KYZ036-037-041-042-141910- BOURBON KY-FAYETTE KY-HARRISON KY-SCOTT KY- 238 PM EDT WED MAY 14 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEADOWTHORPE...AND MOVING NORTHEAST AT 30 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... GEORGETOWN... U K ARBORETUM... THOROUGHBRED ACRES... NORTHLAND... MEADOWTHORPE... SPINDLETOP ESTATES AND DONERAIL... NEW ZION AND MATTOXTOWN... GEORGETOWN SCOTT COUNTY AIRPORT AND NEWTOWN... CENTERVILLE AND OXFORD... THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 113 AND 127. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3842 8447 3831 8424 3801 8450 3804 8464 TIME...MOT...LOC 1838Z 208DEG 25KT 3808 8453 JDG
Local storm report, May 14, 1:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 5 W LEXINGTON 38.04N 84.55W
05/14/2014 FAYETTE KY BROADCAST MEDIA
TREE DOWN. LEX AIRPORT HAD 44 KNOT GUST. 12000 WITHOUT
POWER IN FAYETTE COUNTY.
&&
EVENT NUMBER LMK1400552
CMCLocal storm report, May 14, 2:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG WILMORE 37.87N 84.66W
05/14/2014 JESSAMINE KY PUBLIC
SECTIONS OF ROOFING COVER BLOWN OFF BUILDING.
&&
EVENT NUMBER LMK1400553
CMCLocal storm report, May 14, 2:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL LEXINGTON 38.04N 84.46W
05/14/2014 E1.00 INCH FAYETTE KY NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE REPORTED ONE INCH HAIL
COVERING INTERSTATE 64 JUST WEST OF LEXINGTON.
&&
EVENT NUMBER LMK1400554
JSDLocal storm report, May 14, 2:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT WED MAY 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 3 SE VERSAILLES 38.02N 84.69W
05/14/2014 M1.25 INCH WOODFORD KY BROADCAST MEDIA
&&
EVENT NUMBER LMK1400555
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:13 PM CDT | Special Weather Statement | LMK | Larue | 27 min |
| May 13, 8:29 PM CDT | Special Weather Statement | LMK | Anderson | 31 min |
| May 13, 8:39 PM CDT | Special Weather Statement | LMK | Washington | 31 min |
| May 13, 8:50 PM CDT | Special Weather Statement | LMK | Nelson | 30 min |
| May 13, 9:36 PM CDT | Special Weather Statement | LMK | Franklin | 29 min |
| May 13, 10:04 PM CDT | Special Weather Statement | LMK | Henry | 31 min |
| May 14, 7:05 AM CDT | Special Weather Statement | LMK | Hancock | 45 min |
| May 14, 7:14 AM CDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| May 14, 7:20 AM CDT | Flash Flood Warning | LMK | Hancock | 4 hr |
| May 14, 12:40 PM CDT | Special Weather Statement | LMK | Adair, Taylor | 45 min |
| May 14, 12:45 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 30 min |
| May 14, 12:54 PM CDT | Special Weather Statement | LMK | Casey, Lincoln | 46 min |
| May 14, 1:11 PM CDT | Special Weather Statement | LMK | Fayette | 29 min |
| May 14, 1:13 PM CDT | Special Weather Statement | LMK | Clinton, Russell | 27 min |
| May 14, 1:23 PM CDT | Special Weather Statement | LMK | Mercer | 27 min |
| May 14, 1:38 PM CDT | Special Weather Statement | LMK | Scott | 32 min |
| May 14, 1:50 PM CDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 12 hr |
| May 14, 2:15 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 25 min |
| May 14, 2:26 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 19 min |
| May 14, 2:46 PM CDT | Special Weather Statement | LMK | Clark, Nicholas | 29 min |
| May 14, 2:48 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe, Monroe | 42 min |
| May 14, 3:29 PM CDT | Special Weather Statement | LMK | Hart | 31 min |
| May 14, 3:36 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Monroe | 114 min |
| May 14, 3:38 PM CDT | Special Weather Statement | LMK | Green, Metcalfe | 32 min |
| May 14, 3:54 PM CDT | Special Weather Statement | LMK | Barren | 31 min |
| May 14, 4:01 PM CDT | Flash Flood Warning | LMK | Allen, Barren, Green, Hart, Metcalfe, Monroe | 5 hr |
| May 14, 4:06 PM CDT | Areal Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson | 3 hr |
| May 14, 4:20 PM CDT | Special Weather Statement | LMK | Green | 30 min |
| May 14, 5:06 PM CDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| May 14, 5:19 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 14, 5:30 PM CDT | Special Weather Statement | LMK | Logan | 45 min |
| May 14, 5:46 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Ohio | 119 min |
| May 14, 5:46 PM CDT | Special Weather Statement | LMK | Butler, Warren | 29 min |
| May 14, 5:55 PM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| May 14, 6:45 PM CDT | Special Weather Statement | LMK | Breckinridge, Meade | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.